MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt2073 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported the night shift was called last night for a defective picc.On arrival vast it was found that the port was "hanging by a thread".It was stated when the nurse pulled it out, the end broke off.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed; however the cause is unknown.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed the purple luer connector hub was detached from the extension tubing and a portion of the extension tubing remained in the distal end of the luer connector.Use residue was observed throughout the sample and a kink was observed in the catheter at the 2 cm depth marker.The ink at the 2 cm depth marker as well as the ink on the extension legs was observed to be worn and faded.Clamping impressions were also observed on both extension legs.A microscopic observation revealed the fracture surface of the break in the purple lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of both lumens was observed to be attached to the luer connector at irregular points along the tubing¿s circumference and cracking appeared to have initiated at one or more of these points in both lumens.A lot history review (lhr) of rebt2073 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL FULL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7250187
Report Number3006260740-2018-00161
Device Sequence Number16364474
Product Code LJS
UDI-Device Identifier00801741130120
UDI-Public(01)00801741130120
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108
Device Lot NumberREBT2073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1